Texas, 2021Drought in Texas, February 20 to 28, 2021
February 20 to 28, 2021 · NWS CRP · 10 events in 10 counties and zones
Precipitation was well below normal across south Texas during the month of February. Severe drought expanded across the eastern Brush Country to inland portions of the Coastal Bend by the end of the month.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation was well below normal across south Texas during the month of February. Severe drought expanded across the eastern Brush Country to inland portions of the Coastal Bend by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 19, 10:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 19, 10:54 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1054 PM CST Fri Feb 19 2021
.AVIATION...
For the 06Z TAFs...VFR through the period as high pressure
settles over the region. Light and variable winds overnight will
turn out of the SE 10-15 KTs toward and after 18Z. Across the
coastal plains, should see some clouds developing during the day
around 2500-3500 feet, but they should remain VFR. May see some
lower CIGs outside the current TAF period.
&&
PREV DISCUSSION... /Issued 237 PM CST Fri Feb 19 2021/
SHORT TERM (Tonight through Saturday Night)...
High pressure will lead to another cold night with freezing
temperatures expected for this one more night. By Saturday, sunny
skies and light to moderate onshore flow will warm us up to near
60, with some areas reaching the mid 60s. This welcomed warmth
with linger with Saturday night lows remaining in the mid 40s and
above.
LONG TERM (Sunday through Friday)...
High pressure will settle in across the area after a frontal passage
Sunday night with southerly flow ushering in warmer air. A weak cold
front is expected sweep across South Texas Monday night which will
briefly shift our winds to the north until Tuesday morning when
onshore returns. Moisture will increase throughout the week before
the possible arrival of a cold front late next week. Confidence is
still low as the GFS and CMCnh are showing a frontal passage late
next week while the EMCWF shows it stalling before reaching our CWA.
Therefore, went with a blend of models showing a frontal passage
along with isolated to scattered showers Thursday afternoon through
Friday afternoon.
High temperatures are expected to warm into the 70s Sunday before
cooling back into the 60s Monday as the winds briefly shift to the
north. Temperatures will once again warm Tuesday through Thursday
with temperatures peaking in the lower 80s Wednesday. Low
temperatures are expected to remain cool Sunday through Monday night
with temperatures in the 40s before warming into the 50s by mid-
week.
MARINE...
Light to moderate north winds will shift to the southeast and
persist through Saturday night. Winds will increase to moderate
Saturday night. Moderate southerly flow is expected Sunday
subsiding to weaker levels Sunday night before briefly shifting to
the north Monday morning and increasing to moderate levels. Winds
will quickly transition to a weak to moderate flow by Monday
night and persisting through the week until the possible arrival
of another front late next week. Therefore, periods of Small Craft
Exercise Caution conditions can be expected Sunday through Monday
morning and Wednesday through the end of the week. With the
possible arrival of a front late next week, isolated to scattered
showers will be possible Thursday afternoon through Friday
afternoon. Though confidence is low, sea fog may be possible by
the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 30 62 52 72 46 / 0 0 0 10 10
Victoria 25 58 46 67 40 / 0 0 10 10 20
Laredo 32 66 50 74 46 / 0 0 0 0 0
Alice 27 65 49 75 45 / 0 0 0 10 10
Rockport 35 59 53 69 46 / 0 0 10 10 20
Cotulla 28 65 47 73 43 / 0 0 0 0 0
Kingsville 28 64 50 74 46 / 0 0 0 10 10
Navy Corpus 40 60 55 67 48 / 0 0 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 9 AM CST Saturday For the following zones:
Bee...Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Duval...Goliad...Inland Calhoun...Inland Kleberg...Inland
Nueces...Inland Refugio...Inland San Patricio...Jim Wells...
La Salle...Live Oak...McMullen...Victoria...Webb.
GM...None.
&&
CB/85...AVIATIONHazardous weather outlook, Feb 19, 2:43 PM CST, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
243 PM CST Fri Feb 19 2021
TXZ229>234-239>247-342>347-442-443-447-202045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
243 PM CST Fri Feb 19 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
A Freeze Warning is in effect through 9 AM for most of South
Texas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Freezing temperatures are expected early Saturday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-202045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
243 PM CST Fri Feb 19 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Small Craft Advisory conditions may occur over the offshore
coastal waters Saturday night and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Bee
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the central and southern portions of the county.
Drought, Goliad
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the county.
Drought, Jim Wells
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the county.
Drought, Live Oak
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the southern half of the county.
Drought, McMullen
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the southern half of the county.
Drought, Victoria
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the northwest part of the county.
Drought, Inland San Patrico County
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the western part of the county.
Drought, Inland Nueces County
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the western part of the county.
Drought, Inland Kleberg County
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the inland part of the county.
Drought, Coastal Kleberg County
- When
- February 20, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed during the latter part of the month over the coastal part of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Nevada, February 20, 20211 death · 1 injured · 2 events
- High Wind in California, February 20, 202171 kt wind · 7 events
- Astronomical Low Tide in California, February 20, 20213 events
- Winter Weather in Colorado, February 20 to 21, 20213 events
- High Wind in Arizona, February 20, 202159 kt wind · 3 events
- High Wind and Winter Weather in California, February 20, 202175 kt wind · 2 events
- High Wind in Texas, February 20 to 21, 202163 kt wind · 2 events
- High Wind in California, February 20, 202150 kt wind · 1 event
- Winter Weather in Wyoming, February 20, 20211 event
- Funnel Cloud in Oregon, February 20, 20211 event
- High Wind in California, February 20, 202155 kt wind · 1 event
- High Wind in New Mexico, February 20 to 21, 202156 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946689, 946690, 946691, 946692, 946693, 946694, 946695, 946696, 946697, 946698.